Idaho, 2003

Hail in Idaho, June 15, 2003

June 15, 2003 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM MST, 3 hours 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
245 PM MDT SUN JUN 15 2003

.SHORT-TERM...
BAND OF MOISTURE ALOFT ROTATING INTO PIH CWA WITH ISOLATED TSRA
DOTTING THE UPPER HIGHLANDS AND ARCO DESERT VCNTY H7 THETA E
MAXIMUM.  BROAD ANTICYCLONIC FLOW OVER THE REGION WITH LOW PRESSURE
OFF THE CAL COAST TO LIFT UNDERNEATH RIDGE AXIS ON MON.  INSTABILITY
AXIS (LIS -2) ACROSS SNAKE PLAIN ON MON THUS THE MENTION OF SLIGHT
CHC -TSRA NOTABLY FOR THE EASTERN HIGHLANDS.  ON TUE...HEIGHTS BUILD
WITH WARMING ALOFT IN ADVANCE OF OFFSHORE DEEPENING UPPER LOW WITH
ONLY ZONE 23 UNDER UNSTABLE AIR MASS.  UPPER HIGH SHIFTS EAST OF THE
AREA ON WED AS UPPER TROUGH SHEARS INLAND WITH THE BULK OF THE
ENERGY CONSOLIDATING IN THE NORTHERN BRANCH.  WEAK PRESSURE GRADIENT
OVER SNAKE PLAIN WITH VARIABLE/DOWNSLOPE FLOW TONIGHT SHIFTING TO
UPVALLEY ON MON.

.LONG-TERM..
FAST AND MOIST ZONAL FLOW CENTERED AROUND 43N WILL SEND SERIES OF
WEAK WAVES ACROSS THE PIH CWA FOR MUCH OF THE EXTENDED WITH POPS IN
10-30% BRACKET SKEWED TOWARD HIGHER TERRAIN AND OROGRAPHICALLY
FAVORED UPSLOPE REGIONS OF ZONES 19/23.  GFS INDICATES COOLER AIR
MASS BY NEXT WEEKEND.

04

KSFX...OPERATIONAL...VCP 21.

.PIH...NONE.
Hazardous weather outlook, Jun 15, 5:00 AM MST, 12 hours 35 minutes before
IDZ017>023-031-032-161157-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
600 AM MDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED
THUNDERSTORMS...A FEW OF THEM MAY BE STRONG...ARE POSSIBLE TODAY
AND THIS EVENING.  THE BEST THUNDERSTORM THREAT WILL LIKELY BE ACROSS
THE UPPER SNAKE RIVER PLAIN AND EASTERN HIGHLANDS. ISOLATED POCKETS OF
STRONG WINDS...LIGHTNING...AND SOME HAIL COULD OCCUR IN THE VICINITY
OF STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  SCATTERED
THUNDERSTORMS...PRIMARILY IN THE MOUNTAIN REGIONS...WILL LIKELY
DEVELOP DURING THE AFTERNOON AND EVENING HOURS EACH DAY THROUGH
WEDNESDAY.  NO SEVERE WEATHER IS EXPECTED...BUT STRONG WINDS AND
SOME HAIL COULD OCCUR IN THE VICINITY OF STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA.  TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

MEYER

The radar

The Pocatello radar (KSFX), 93 km away, was scanning. The volume nearest the first event began at 00:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
June 15, 5:35 PM MST to 5:42 PM MST
Where
Jefferson County, Monteview
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.933, -112.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365320.